Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 200, NWS Hastings, NE

December 15, 202113 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Dec 15, 2021, 1:21 PM CST for 13 counties in Nebraska. It was in force for 54 min. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2021, 1:21 PM CST (19:21 UTC)
Expired
Dec 15, 2021, 2:15 PM CST
In force
54 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 1:25 PM CSTTSTM WND GST 611 S Minden, NE
Dec 15, 1:28 PM CSTTSTM WND GST 648 Sse Kearney, NE
Dec 15, 1:31 PM CSTTSTM WND DMG1 Se Kearney, NENTV VIDEO OF POWERLINES DOWN NEAR 11TH ST. AND M AVE. TIME ESTIMATED FROM RADAR.
Dec 15, 1:32 PM CSTTORNADO6 Ssw Gibbon, NETHIS LOCATION MARKS ROUGHLY THE MIDWAY POINT OF AN 11 MILE LONG EF0 TORNADO THAT STARTED AT 127 PM AND ENDED AT 138 PM. AT THIS LOCATION, AN 83 MPH WIND GUST WAS MEASURED AT ROWE SANCTUARY ALONG THE PLATTE RIVER.
Dec 15, 1:33 PM CSTTSTM WND DMG2 Se Campbell, NEDELAYED REPORT OF OUTBUILDING DAMAGE AND A FLIPPED PIVOT. TIME ESTIMATED FROM RADAR DATA. POSSIBLE TORNADO PER RADAR DATA BUT NOT CONFIRMED AT THIS TIME.
Dec 15, 1:33 PM CSTTSTM WND GST 641 W Heartwell, NE
Dec 15, 1:36 PM CSTTSTM WND GST 715 Nne Inavale, NE
Dec 15, 1:37 PM CSTTORNADO3 Se Gibbon, NETHIS LOCATION ALONG INTERSTATE 80 MARKS ROUGHLY THE MIDWAY POINT OF A 7 MILE LONG PATH EF0 TORNADO THAT STARTED AT 133 PM AND ENDED AT 141 PM. ONE GARAGE WAS DESTROYED.
Dec 15, 1:39 PM CSTNON-TSTM WND GST 594 Nnw Bostwick, NE
Dec 15, 1:40 PM CSTTSTM WND DMG5 Sse Holstein, NEHOME DAMAGED AT POWERLINE ROAD AND SOUTH WANDA AVENUE. POSSIBLE TORNADO DAMAGE BUT UNKNOWN AT THIS TIME. TIME ESTIMATED FROM RADAR.
Dec 15, 1:40 PM CSTTSTM WND DMGGibbon, NEFAIRLY WIDESPREAD DAMAGE IN AND AROUND GIBBON. REPORTS OF ROOF DAMAGE, ESPECIALLY IN TRAILER PARK. GRAIN BIN DESTROYED IN TOWN. SEVERAL PIVOTS FLIPPED NORTH OF TOWN. TWISTED WINDMILL SOUTH OF THE INTERSTATE.
Dec 15, 1:49 PM CSTTSTM WND DMG2 Sse Ayr, NEDELAYED REPORT OF POWER POLES DOWNED AT MARIAN ROAD AND CIMARRON ROAD. TIME ESTIMATED FROM RADAR.
Dec 15, 1:50 PM CSTTSTM WND DMG3 Ese Juniata, NEREPORT OF SEMI OVERTURNED AT HIGHWAY 6 ANND ADAMS CENTRAL. TIME ESTIMATED FROM RADAR.
Dec 15, 1:52 PM CSTTSTM WND GST 663 Ne Ayr, NE
Dec 15, 1:54 PM CSTTSTM WND GST 57Hastings Airport, NEDELAYED REPORT OF PEAK WIND GUST WITH LINE OF STORMS.
Dec 15, 1:55 PM CSTTORNADO3 W Hansen, NENWS DAMAGE SURVEY FOUND PRELIMINARY EF-1 TORNADO TRACK NW OF HASTINGS.
Dec 15, 1:56 PM CSTHAIL 12 N Hastings, NEDELAYED REPORT OF WIND DRIVEN HAIL UP TO QUARTER SIZE HAIL. CAUSED SIDING, FENCE AND ROOF DAMAGE.
Dec 15, 1:56 PM CSTTORNADO3 W Glenvil, NEEMERGENCY MANAGEMENT REPORTED TORNADO WITHIN LINE...NO OTHER DETAILS AT THIS TIME.
Dec 15, 1:58 PM CSTHAIL 0.88Hastings Nws Office, NEDELAYED REPORT OF BRIEF HAIL UP TO NICKEL SIZE AT NWS HASTINGS. COMBO OF INTENSE WIND AND HAIL DAMAGED VINYL SIDING IN TOWN.
Dec 15, 2:00 PM CSTTSTM WND DMG1 Ese Doniphan, NEDAMAGE TO WOOD FENCE. ESTIMATED GUSTS AROUND 60-70 MPH.
Dec 15, 2:07 PM CSTTSTM WND GST 801 Nw Grand Island, NESPOTTER EST 80-90MPH WIND GUSTS ALONG HWY 281 AND 13TH ST. ALSO REPORTED PEA TO QUARTER SIZED HAIL.
Dec 15, 2:10 PM CSTTSTM WND GST 85Grand Island Airport, NE
Dec 15, 2:11 PM CSTTSTM WND DMGGiltner, NESOCIAL MEDIA PHOTO OF SIGNIFICANT ROOF AND SIDING DAMAGE TO OLD BRICK BUILDING DOWNTOWN. TIME LINKED TO PREVIOUSLY ISSUED REPORT OF ESTIMATED 80-90 MPH WINDS.
Dec 15, 2:11 PM CSTTSTM WND GST 85Giltner, NEESTIMATED 80-90 MPH WINDS.
Dec 15, 2:13 PM CSTHAIL 0.75Saint Paul, NEREPORT FROM MPING.
Dec 15, 2:15 PM CSTTSTM WND GST 692 Nw Superior, NE
Dec 15, 2:15 PM CSTTORNADO1 Sw Aurora, NEDELAYED REPORT. SPOTTER NETWORK REPORT OF TORNADO CAUSING DAMAGE IN THIS AREA. PHOTOS RECEIVED VIA TWITTER SUPPORT A POSSIBLE TORNADO IN THIS AREA.
Dec 15, 2:15 PM CSTTORNADO4 Ssw Aurora, NENWS DAMAGE SURVEY FOUND PRELIMINARY LOW END EF-1 TORNADO TRACK THAT BEGAN EAST OF GILTNER AND ENDED IN SOUTHWEST SIDE OF AURORA.
Dec 15, 2:23 PM CSTTSTM WND DMG4 Ne Doniphan, NEREPORT OF PICKUP AND TRAILER OVERTURNED ON WESTBOUND I-80 EAST OF LOCUST EXIT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2654 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WUUS53 KGID 151921
SVRGID
NEC001-019-035-061-079-081-093-099-121-129-137-163-181-152015-
/O.NEW.KGID.SV.W.0200.211215T1921Z-211215T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
121 PM CST Wed Dec 15 2021

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Webster County in south central Nebraska...
  Adams County in south central Nebraska...
  Southwestern Hamilton County in south central Nebraska...
  Buffalo County in south central Nebraska...
  Hall County in south central Nebraska...
  Clay County in south central Nebraska...
  Western Nuckolls County in south central Nebraska...
  Eastern Franklin County in south central Nebraska...
  Northeastern Phelps County in south central Nebraska...
  Kearney County in south central Nebraska...
  Southwestern Merrick County in central Nebraska...
  Eastern Sherman County in central Nebraska...
  Howard County in central Nebraska...

* Until 215 PM CST.

* At 120 PM CST, severe thunderstorms were located along a line
  extending from 8 miles south of Elm Creek to near Hildreth to 10
  miles south of Franklin, moving northeast at 85 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Minden, Elm Creek and Odessa around 125 PM CST.
  Heartwell, Norman and Inavale around 130 PM CST.
  Kenesaw, Amherst and Riverdale around 135 PM CST.
  Gibbon, Shelton, Campbell, Pleasanton, Bladen and Prosser around 
  140 PM CST.

Other locations in the path of these severe thunderstorms include
Ravenna, Wood River, Blue Hill, Poole, Alda, Roseland, Ayr, Cairo,
Glenvil, Rockville, Hastings, Ashton, Farwell, Inland, St. Libory and
Hansen.

This includes Interstate 80 between mile markers 256 and 332.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! Intense thunderstorm lines can produce brief 
tornadoes and widespread significant wind damage. Although a tornado 
is not immediately likely, it is best to move to an interior room on 
the lowest floor of a building. These storms may cause serious 
injury and significant property damage.

&&

LAT...LON 4115 9817 4071 9793 4000 9805 4000 9894
      4035 9901 4060 9948 4139 9877 4139 9872
TIME...MOT...LOC 1920Z 214DEG 76KT 4060 9939 4040 9902 3994 9890 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Thies
3 follow-up statements
909 
WWUS53 KGID 151937 RRA
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
137 PM CST Wed Dec 15 2021

NEC137-151946-
/O.CAN.KGID.SV.W.0200.000000T0000Z-211215T2015Z/
Phelps NE-
137 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHELPS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. However, non-
thunderstorm wind gusts of at least 65 MPH will continue this 
afternoon. 

A Tornado Watch remains in effect until 800 PM CST for north central
Kansas...and south central and central Nebraska.

LAT...LON 4115 9817 4071 9793 4000 9805 4000 9883
      4051 9892 4075 9935 4139 9877
TIME...MOT...LOC 1936Z 219DEG 64KT 4080 9919 4060 9882 4003 9868 

$$

NEC001-019-035-061-079-081-093-099-121-129-163-181-152015-
/O.CON.KGID.SV.W.0200.000000T0000Z-211215T2015Z/
Clay NE-Nuckolls NE-Franklin NE-Webster NE-Adams NE-Kearney NE-
Hamilton NE-Buffalo NE-Merrick NE-Sherman NE-Howard NE-Hall NE-
137 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CLAY...WESTERN NUCKOLLS...EASTERN FRANKLIN...WEBSTER...ADAMS...
NORTHEASTERN KEARNEY...SOUTHWESTERN HAMILTON...BUFFALO...SOUTHWESTERN
MERRICK...EASTERN SHERMAN...HOWARD AND HALL COUNTIES...

At 136 PM CST, severe thunderstorms were located along a line
extending from near Riverdale to near Heartwell to near Inavale,
moving northeast at 75 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Kenesaw and Heartwell around 140 PM CST.
  Shelton, Pleasanton and Prosser around 145 PM CST.
  Wood River, Cowles and Poole around 150 PM CST.
  Ravenna, Blue Hill, Alda and Rosemont around 155 PM CST.
  Lawrence, Rockville and Boelus around 200 PM CST.
  Grand Island, Ashton and Deweese around 205 PM CST.
  Fairfield, Glenvil, Farwell and St. Libory around 210 PM CST.
  Clay Center, Elba and Inland around 215 PM CST.

This includes Interstate 80 between mile markers 267 and 332.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for north central
Kansas...and south central and central Nebraska.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4115 9817 4071 9793 4000 9805 4000 9883
      4051 9892 4075 9935 4139 9877
TIME...MOT...LOC 1936Z 219DEG 64KT 4080 9919 4060 9882 4003 9868 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Thies
534 
WWUS53 KGID 151950
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
150 PM CST Wed Dec 15 2021

NEC061-099-152000-
/O.CAN.KGID.SV.W.0200.000000T0000Z-211215T2015Z/
Franklin NE-Kearney NE-
150 PM CST Wed Dec 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN AND
NORTHEASTERN KEARNEY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CST for north central
Kansas...and south central and central Nebraska.

LAT...LON 4115 9817 4071 9793 4000 9805 4000 9859
      4070 9872 4098 9914 4139 9877
TIME...MOT...LOC 1950Z 214DEG 76KT 4104 9898 4084 9861 4027 9847 

$$

NEC001-019-035-079-081-093-121-129-163-181-152015-
/O.CON.KGID.SV.W.0200.000000T0000Z-211215T2015Z/
Clay NE-Nuckolls NE-Webster NE-Adams NE-Hamilton NE-Buffalo NE-
Merrick NE-Sherman NE-Howard NE-Hall NE-
150 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CLAY...WESTERN NUCKOLLS...WEBSTER...ADAMS...SOUTHWESTERN
HAMILTON...NORTHEASTERN BUFFALO...SOUTHWESTERN MERRICK...EASTERN
SHERMAN...HOWARD AND HALL COUNTIES...

At 150 PM CST, severe thunderstorms were located along a line
extending from near Ravenna to Wood River to near Blue Hill, moving
northeast at 85 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Ravenna, Wood River, Cairo, Alda and Rockville around 155 PM CST.
  Glenvil, Ashton and St. Libory around 205 PM CST.
  Harvard, Trumbull and Inland around 210 PM CST.
  Giltner around 215 PM CST.
  Stockham around 220 PM CST.
  Aurora around 225 PM CST.

This includes Interstate 80 between mile markers 291 and 332.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for north central
Kansas...and south central and central Nebraska.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4115 9817 4071 9793 4000 9805 4000 9859
      4070 9872 4098 9914 4139 9877
TIME...MOT...LOC 1950Z 214DEG 76KT 4104 9898 4084 9861 4027 9847 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Thies
184 
WWUS53 KGID 152004
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
204 PM CST Wed Dec 15 2021

NEC001-019-035-079-081-093-121-129-163-181-152015-
/O.CON.KGID.SV.W.0200.000000T0000Z-211215T2015Z/
Clay NE-Nuckolls NE-Webster NE-Adams NE-Hamilton NE-Buffalo NE-
Merrick NE-Sherman NE-Howard NE-Hall NE-
204 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CLAY...WESTERN NUCKOLLS...EASTERN WEBSTER...EASTERN ADAMS...
SOUTHWESTERN HAMILTON...NORTHEASTERN BUFFALO...SOUTHWESTERN
MERRICK...EASTERN SHERMAN...HOWARD AND HALL COUNTIES...

At 204 PM CST, severe thunderstorms were located along a line
extending from Ashton to near St. Libory to Glenvil, moving northeast
at 85 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  St. Libory around 210 PM CST.
  Giltner around 215 PM CST.
  Stockham around 220 PM CST.
  Aurora around 225 PM CST.

This includes Interstate 80 between mile markers 303 and 332.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for north central
Kansas...and south central and central Nebraska.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4115 9817 4071 9793 4000 9805 4000 9838
      4074 9850 4115 9899 4139 9877
TIME...MOT...LOC 2004Z 214DEG 76KT 4127 9878 4107 9841 4050 9827 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Thies

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 12:15 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 15, 12:15 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1215 PM CST Wed Dec 15 2021

.DISCUSSION...(Today through Tuesday)
Issued at 312 AM CST Wed Dec 15 2021

Here we go. The main event and focus of the forecast is today
with winds expected to rapidly increase later this morning to
potentially historic levels. Currently, southerly winds are
already beginning to increase early this morning as a very strong
low pressure system crosses the Rockies and deepens. By midday
today, sustained southerly winds of 40 to 50 mph with gusts to 70
mph or greater will be experienced across Nebraska and Kansas.
This will continue through the afternoon and into the evening,
with winds switching to southwesterly and westerly this afternoon
and northwesterly later this evening as the front passes through.
As such, a High Wind Warning is in effect from 9AM to 9PM today.
With most of north central Kansas still dry and avoiding much
moisture from previous systems, elected to add the possibility of
blowing dust to the forecast for that area, especially as the
strongest wind gusts are expected to occur there. It is best to
stay inside during this event but if you MUST be outdoors, use
extreme caution as these winds can easily blow down trees and
power poles. Widespread power outages are also very possible.

In addition, with the southerly winds today, there will be enough
moisture to see isolated thunderstorms today, mainly along and
east of Highway 14. With a few hundred joules of CAPE, cannot rule
out a strong storm as the instability will be combined with decent
shear and a strengthening low. Any possible threat here should be
limited as the instability will move to the east of the area
during the afternoon.

Warmer temperatures will also come out of these strong southerly
winds. Ahead of the front, expect record or near record high
temperatures today. There will be very strong warm air advection,
which supports the idea of record temperatures but also brings
very low dewpoints and generally dangerous fire weather conditions.
With this, we are very confident in the Red Flag Warning that is
in effect through the evening.

Behind the cold front this evening as winds diminish some and
switch to the northwest, there is a chance for some light snow
across portions of south central Nebraska tonight. This should be
short-lived and no accumulation is expected.

Thursday onward, temperatures return to near normal for the next
several days. The next system anywhere near our area will be
associated with a low expected to pass just to our north Friday
night. However, this will push off to the northeast, keeping
precipitation well to our north, leaving our area with potentially
breezy conditions Friday evening into Saturday morning. Otherwise,
weather is expected to be much quieter for the remainder of the
forecast period starting Thursday.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday)
Issued at 1206 PM CST Wed Dec 15 2021

Biggest issue by far will be wind speeds. Exceptionally strong
wind speeds are expected with a dynamic system moving through.
High confidence with strong wind gusts as historically strong wind
gusts are forecast by hi-resolution models. Dust could be an issue
with visibility today, and we may need to lower to at least MVFR.
Also KEAR could be on the far south end of some falling snow,
driven by very strong wind which could also lower visibility near
and shortly after 00Z. LLWS is possible at the beginning of the
forecast before surface winds start to really ramp up. Slow
decrease to wind gusts into the overnight.

&&

.FIRE WEATHER...
Issued at 312 AM CST Wed Dec 15 2021

The combination of strong winds and low relative humidity
values will result in dangerous fire weather conditions across
the local area today. In addition to the strong winds, a change
in wind direction from the south southwest to the northwest with
the associated cold front this afternoon and evening will make any
fire that develops difficult. Avoid engaging in activities that
could lead to fire ignition today.

&&

.CLIMATE...
Issued at 359 PM CST Mon Dec 13 2021

..Regarding Potential Record High Temperatures Wed. Dec. 15 at
Grand Island/Hastings (our two primary climate records sites)..

WEDNESDAY (Dec. 15):
Although still subject to at least minor change, we are CURRENTLY
forecasting record or near record high temps for today...

                   Record Current       Forecast
Grand Island         67 in 2002          67 (tie)
Hastings             67 in 2002          67 (tie)

PLEASE NOTE: Although morning lows Wednesday may also "appear" to
threaten Dec. 15 records for warmest minimum temperature, keep in
mind that daily records are based off the FULL calendar day, and
at this time we expect temperatures to fall far enough this
evening (prior to midnight) to keep existing warm minimum temp
records intact (current records 35 at GRI/39 at HSI).

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning until 9 PM CST this evening for NEZ039>041-
     046>049-060>064-072>077-082>087.

     Red Flag Warning until 9 PM CST this evening for NEZ048-049-
     062>064-075>077-084>087.

KS...High Wind Warning until 9 PM CST this evening for KSZ005>007-
     017>019.

     Red Flag Warning until 9 PM CST this evening for KSZ005>007-
     017>019.

&&

DISCUSSION...Hickford
AVIATION...Heinlein
FIRE WEATHER...Hickford
CLIMATE...Hickford
Hazardous weather outlook, Dec 15, 11:30 AM CST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1130 AM CST Wed Dec 15 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1130 AM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

An unusually high risk for hazardous weather is expected today
and this evening from multiple concurrent hazards.

Exceptionally strong winds are expected today, especially during
the afternoon through evening hours. These winds will start the
day out of the south, before turning to the west, then northwest
behind a passing cold front. Widespread wind gusts of 70 mph or
more are possible. A High Wind Warning is in effect for the
entire area morning through 9 PM this evening. Please refer to
the latest High Wind Warning message for additional information.

These strong winds, combined with low relative humidity, are also
expected to result in critical fire weather conditions for
portions of the area this afternoon. As a result...a Red Flag
Warning will be in effect for areas southeast of a line from
Columbus Nebraska to Grand Island to Phillipsburg Kansas from
Noon through 9 PM today. Please refer to the latest Red Flag
warning message for additional information.

There is potential for severe thunderstorms this early to mid
afternoon especially for areas along and east of Highway 281. A
marginal to slight severe risk of storms is possible for this
area much of this area and an enhanced risk for the Highway 81
corridor, mainly between the noon and 4 PM. Thunderstorm wind
gusts of 70-80 mph are the main potential threat, but an isolated
tornado cannot be ruled out.

With such exceptionally strong winds expected, visibility could
be reduced at times today due to blowing dust, and in some areas,
from falling snow.

Blowing dust will be possible for the entire outlook area,
especially for areas of north central Kansas all day today and
into this evening, and could reduce visibility to near zero for
some areas at times.

Falling snow combined with strong northwest wind gusts could
reduce visibility to less than a quarter mile for areas mainly
northwest of a line from Elwood to Kearney to Fullerton, Nebraska
late this afternoon and into the evening mainly between 5 PM and
9 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Any reports of any wind damage from this event are appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Heinlein

In the hours before

Local storm report, Dec 15, 1:06 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
106 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     WOODRUFF                40.00N 99.42W
12/15/2021  M80 MPH          PHILLIPS           KS   MESONET

&&
Local storm report, Dec 15, 1:14 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
114 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     8 NNE CODELL            39.31N 99.12W
12/15/2021  M80 MPH          ROOKS              KS   MESONET

&&
Local storm report, Dec 15, 1:16 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
116 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     7 ESE OXFORD            40.23N 99.50W
12/15/2021  M77 MPH          HARLAN             NE   MESONET

&&
Local storm report, Dec 15, 1:18 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
118 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     HOLDREGE AIRPORT        40.45N 99.34W
12/15/2021  M66 MPH          PHELPS             NE   AWOS

&&

PFANNKUCH
Local storm report, Dec 15, 1:19 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
119 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     1 E WILCOX              40.36N 99.15W
12/15/2021  M72 MPH          KEARNEY            NE   MESONET

&&
Local storm report, Dec 15, 1:20 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
120 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     HUNTLEY                 40.21N 99.29W
12/15/2021  M60 MPH          HARLAN             NE   MESONET

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 12:54 PM CSTSevere Thunderstorm Warning Considerable damage threatGIDFranklin, Furnas, Harlan, Kearney, Phelps, Webster36 min
Dec 15, 1:30 PM CSTTornado WarningGIDAdams, Franklin, Webster15 min
Dec 15, 1:41 PM CSTDust Storm WarningGIDBuffalo, Dawson, Furnas, Gosper, Harlan, Kearney and 1 more94 min
Dec 15, 1:43 PM CSTTornado WarningGIDAdams17 min
Dec 15, 1:45 PM CSTTornado WarningGIDAdams, Clay, Webster15 min
Dec 15, 1:45 PM CSTTornado WarningGIDBuffalo, Hall, Howard15 min
Dec 15, 1:57 PM CSTTornado WarningGIDAdams, Hall, Hamilton, Merrick18 min
Dec 15, 2:03 PM CSTTornado WarningGIDClay, Hamilton12 min
Dec 15, 2:08 PM CSTSevere Thunderstorm Warning Considerable damage threatGIDClay, Fillmore, Greeley, Hall, Hamilton, Howard and 7 more52 min
Dec 15, 2:14 PM CSTTornado WarningGIDHamilton, Merrick, Polk, York16 min
Dec 15, 2:17 PM CSTBlowing Dust WarningGIDFranklin, Furnas, Harlan, Nuckolls, Thayer, Webster6 hr
Dec 15, 2:22 PM CSTSevere Thunderstorm Warning Destructive damage threatGIDHamilton, Howard, Merrick, Nance, Polk, York38 min
Dec 15, 2:32 PM CSTTornado WarningGIDHamilton, Merrick, Nance, Polk13 min
Dec 15, 2:39 PM CSTTornado WarningGIDNance9 min
Dec 15, 2:43 PM CSTTornado WarningGIDMerrick, Polk17 min
Dec 15, 2:45 PM CSTTornado WarningGIDPolk, York15 min
Dec 15, 4:31 PM CSTSnow Squall WarningGIDBuffalo, Dawson, Gosper, Phelps59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.